MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA FEMUR TRABECULAR METAL (CR) STANDARD POROUS; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. PERSONA FEMUR TRABECULAR METAL (CR) STANDARD POROUS; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).G2: foreign source: australia.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that when the surgeon opened the packaging of a prosthesis prior to a knee procedure, glue-like debris was noted in the sterile packaging.No adverse events have been reported as a result of the malfunction.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.No photos of the packaging were provided, and the packaging was not returned with the device.Visual evaluation of the returned device and provided photos identified an unknown debris adhered to the polished device surface.Analytical testing was performed on the unknown debris and found the foreign material matched the ftir spectra of polyethylene (uhmw, low and high density), which is a material used in the packaging of this device (poly bag 87-0899-715-00).However, review with the packaging sme could not conclusively link the tested debris to the manufacturing process without the ability to examine the packaging.The source of the debris cannot be confirmed.Medical records were not provided.Device history record (dhr) was reviewed for deviations and/ or anomalies with no related deviations / anomalies identified.A definitive root cause cannot be determined.The complaint is not confirmed.If any further information is received which would change or alter any conclusions or information, a supplemental medwatch will be filed accordingly.Zimmer biomet will continue.To monitor for trends.H6: component code: proposed component (annex g) code is: - mechanical (g04) - femur.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PERSONA FEMUR TRABECULAR METAL (CR) STANDARD POROUS
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20396222
Report Number0001822565-2024-03205
Device Sequence Number15094583
Product Code JWH
UDI-Device Identifier00889024230774
UDI-Public(01)00889024230774(17)331202(10)66287392
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42502806401
Device Lot Number66287392
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2024
Supplement Date Received by Manufacturer02/26/2025
Initial Report FDA Received Date10/08/2024
Supplement Report FDA Received Date02/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown